Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

July 30, 2021Lawrence County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 30, 2021, 4:29 PM CDT for Lawrence County, Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2021, 4:29 PM CDT (21:29 UTC)
Expired
Jul 30, 2021, 5:00 PM CDT
In force
31 min
Issued by
NWS Nashville, TN

County Lawrence County, TN

The radar

The Nashville radar (KOHX), 115 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 4:35 PM CDTTSTM WND DMG1 Wsw Summertown, TNTREE DOWN ON POWER LINES AT 1518 TURNPIKE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1172 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

092 
WWUS84 KOHX 302129
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
429 PM CDT Fri Jul 30 2021
 
TNZ058-060-094-095-302200-
Lawrence TN-Lewis TN-Maury TN-Giles TN-
429 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS...NORTHEASTERN
LAWRENCE...SOUTHWESTERN MAURY AND NORTHWESTERN GILES COUNTIES UNTIL
500 PM CDT...

At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Summertown, or 11 miles southeast of Hohenwald, moving southeast at
20 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lawrenceburg, Mount Pleasant, Summertown, Ethridge and Henryville. 

LAT...LON 3549 8752 3559 8734 3538 8702 3519 8733
TIME...MOT...LOC 2129Z 316DEG 19KT 3548 8736 

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 30, 2:02 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 30, 2:02 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
202 PM CDT Fri Jul 30 2021

.DISCUSSION...

This afternoon isn't quite as bad as the last couple, but it is
almost unbearable out there. Other than the Plateau (where I wish I
was right now), most everybody has been in the 90-94 degree range
with dew points in the 70s. Pulaski came in with the most
ridiculous 91/79 at noon CDT. 'Sauna' doesn't begin to describe
that. So, the Heat Advisory goes on until 6 pm for our southwest
counties. As far as storm chances, I still think there's an
outside chance we start to see some convection, but it should
remain pretty isolated. Latest HRRR continues to show almost no
development. A healthy 5000+ J/Kg of CAPE does reside across the
south, so any convection that can fire up will have a good amount
of energy to feed off of, but without any shear, a gust to 40 mph
will likely be the best we can muster.

Saturday afternoon is kind of a question mark regarding rain
chances, but because I'm leaning towards our weekend rains holding
off until Saturday evening/night, temperatures tomorrow will be
quite similar to today. I wasn't going to, but it does look like
we're going to meet Heat Advisory criteria again tomorrow in a few
counties in the far southwest. Will prep this to match up with
the neighbors and issue with this package.

Our best chance for rain in the next 7 days looks to move into
Middle TN Saturday night. Models have been fairly consistent in
dropping a boundary through the state and hopefully giving
everyone's yard a break from the dry conditions. I think we can
expect at least scattered showers and thunderstorms before daybreak
Sunday, then a continuation into the day Sunday. Looking over
forecast soundings, I do see some evidence of deep layer shear
(albeit only 25 kts), so a few strong storms will be possible by
the early afternoon, but I think we'll be in good shape regarding
any severity this weekend.

On the plus side, this boundary coming in here for the last half of
the weekend will push the heat out of TN. Temperatures should fall
into the 80s for several days and there should only be small rain
chances each day next week as an upper level low lingers off to
our northeast.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR continue. Clouds, including low-level cu, are starting to
break out over the Mid State this afternoon. While most locations
remain dry today, isolated TSRA are possible at BNA/MQY/CSV thru
00z-02z. Winds remain light and variable at times, though NW wind
will be the predominant direction thru the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  93  72  87  68 /  10  20  70  60  20
Clarksville    68  90  69  85  65 /  10  30  70  40  10
Crossville     65  86  67  80  61 /  10  10  70  70  20
Columbia       72  94  72  86  67 /  20  20  70  70  30
Lawrenceburg   71  92  71  86  66 /  20  20  70  70  30
Waverly        70  92  70  85  66 /  10  30  70  50  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...

Heat Advisory until 6 PM CDT this evening for Bedford-Giles-
Hickman-Lawrence-Lewis-Marshall-Maury-Perry-Rutherford-Wayne-
Williamson.

Heat Advisory from noon to 6 PM CDT Saturday for Giles-Hickman-
Lawrence-Lewis-Maury-Perry-Wayne.

&&

DISCUSSION......Unger
AVIATION........Schaper
Hazardous weather outlook, Jul 30, 2:08 PM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
208 PM CDT Fri Jul 30 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-311915-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
208 PM CDT Fri Jul 30 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

A Heat Advisory is in effect for areas mainly south of I-40 and west
of I-24 from 11 am until 6 pm CDT for Heat Index values of 105 to
110 degrees.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Heat Advisory continues on Saturday afternoon for counties south of
I-40 and west of I-65. Heat Index values around 106 are expected.

Some strong thunderstorms may be possible late Saturday afternoon
through the early morning hours Sunday, and again during the
afternoon through early evening hours Sunday. Main concerns with any
strong thunderstorm development will be gusty strong winds and brief
heavy rainfall which could lead to localized minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

27

In the hours before

Special weather statement, Jul 30, 3:30 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
330 PM CDT Fri Jul 30 2021

TNZ056-058-093-302100-
Wayne TN-Lewis TN-Perry TN-
330 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS...NORTHEASTERN
WAYNE AND SOUTHEASTERN PERRY COUNTIES UNTIL 400 PM CDT...

At 329 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Hohenwald along Highway 48, moving southeast at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ashland and Topsy.

LAT...LON 3552 8782 3558 8771 3545 8750 3533 8770
TIME...MOT...LOC 2029Z 316DEG 10KT 3551 8772

Shamburger
Special weather statement, Jul 30, 3:37 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
337 PM CDT Fri Jul 30 2021

TNZ057-058-302115-
Hickman TN-Lewis TN-
337 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEWIS AND
SOUTHWESTERN HICKMAN COUNTIES UNTIL 415 PM CDT...

At 337 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Centerville, or near Coble, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hohenwald and Kimmins.

LAT...LON 3583 8764 3564 8735 3549 8757 3571 8771
      3577 8773 3578 8773
TIME...MOT...LOC 2037Z 316DEG 12KT 3574 8765

Shamburger
Special weather statement, Jul 30, 4:08 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
408 PM CDT Fri Jul 30 2021

TNZ057-058-302200-
Hickman TN-Lewis TN-
408 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND SOUTH CENTRAL HICKMAN
COUNTIES UNTIL 500 PM CDT...

At 408 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hohenwald, moving southeast at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hohenwald, Gordonsburg and Kimmins.

LAT...LON 3570 8745 3561 8735 3559 8735 3557 8732
      3555 8732 3555 8729 3551 8728 3550 8727
      3550 8728 3546 8728 3545 8730 3545 8732
      3546 8733 3546 8745 3542 8745 3541 8751
      3562 8761
TIME...MOT...LOC 2108Z 326DEG 11KT 3559 8749

Shamburger
Special weather statement, Jul 30, 4:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
429 PM CDT Fri Jul 30 2021

TNZ058-060-094-095-302200-
Lawrence TN-Lewis TN-Maury TN-Giles TN-
429 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS...NORTHEASTERN
LAWRENCE...SOUTHWESTERN MAURY AND NORTHWESTERN GILES COUNTIES UNTIL
500 PM CDT...

At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Summertown, or 11 miles southeast of Hohenwald, moving southeast at
20 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lawrenceburg, Mount Pleasant, Summertown, Ethridge and Henryville.

LAT...LON 3549 8752 3559 8734 3538 8702 3519 8733
TIME...MOT...LOC 2129Z 316DEG 19KT 3548 8736

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 4:33 AM CDTSpecial Weather StatementOHXFentress, Overton, Pickett57 min
Jul 30, 5:08 AM CDTSevere Thunderstorm WarningOHXFentress, Overton, Pickett, Putnam37 min
Jul 30, 5:18 AM CDTAreal Flood AdvisoryOHXFentress, Overton, Pickett117 min
Jul 30, 5:44 AM CDTSpecial Weather StatementOHXCumberland46 min
Jul 30, 2:06 PM CDTHeat AdvisoryOHXGiles, Hickman, Lawrence, Lewis, Maury, Perry and 1 more28 hr
Jul 30, 3:30 PM CDTSpecial Weather StatementOHXLewis30 min
Jul 30, 3:37 PM CDTSpecial Weather StatementOHXLewis38 min
Jul 30, 4:08 PM CDTSpecial Weather StatementOHXLewis52 min
Jul 30, 4:55 PM CDTSpecial Weather StatementOHXGiles65 min
Jul 30, 5:30 PM CDTSpecial Weather StatementOHXLauderdale30 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.